Publications by authors named "Olga Motorna"

3 Publications

  • Page 1 of 1

The natural history of vascular and other complications in patients treated with nilotinib for chronic myeloid leukemia.

Blood Adv 2019 04;3(7):1084-1091

Department of Clinical Haematology, Austin Hospital, Melbourne, Australia.

Although second-generation tyrosine kinase inhibitors (TKIs) show superiority in achieving deep molecular responses in chronic myeloid leukemia in chronic phase (CML-CP) compared with imatinib, the differing adverse effect (AE) profiles need consideration when deciding the best drug for individual patients. Long-term data from randomized trials of nilotinib demonstrate an increased risk of vascular AEs (VAEs) compared with other TKIs, although the natural history of these events in response to dose modifications or cessation has not been fully characterized. We retrospectively reviewed the incidence of nilotinib-associated AEs in 220 patients with CML-CP at 17 Australian institutions. Overall, AEs of any grade were reported in 95 patients (43%) and prompted nilotinib cessation in 46 (21%). VAEs occurred in 26 patients (12%), with an incidence of 4.1 events per 100 patient-years. Multivariate analysis identified age ( = .022) and dyslipidemia ( = .007) as independent variables for their development. There was 1 fatal first VAE, whereas the remaining patients either continued nilotinib (14 patients) or stopped it immediately (11 patients). Recurrent VAEs were associated with ongoing therapy in 7 of 14 who continued (with 2 fatal VAEs) vs 1 of 11 who discontinued ( = .04). Nineteen of the 23 evaluable patients surviving a VAE ultimately stopped nilotinib, of whom 14 received an alternative TKI. Dose reduction or cessation because of VAEs did not adversely affect maintenance of major molecular response. These findings demonstrate that in contrast to other AEs, VAEs are ideally managed with nilotinib cessation because of the increased risk of additional events with its ongoing use.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1182/bloodadvances.2018028035DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6457217PMC
April 2019

The incidence and natural history of dasatinib complications in the treatment of chronic myeloid leukemia.

Blood Adv 2017 May 15;1(13):802-811. Epub 2017 May 15.

Austin Hospital, Melbourne, Australia.

Dasatinib has shown superiority over imatinib in achieving molecular responses (MRs) in chronic phase chronic myeloid leukemia but with a different toxicity profile, which may impact its overall benefit. Reported toxicities include pleural effusions and pulmonary hypertension, and although the incidence of these events is well described, response to therapy and impact of dose modifications on toxicity has not been comprehensively characterized in a real-world setting. We retrospectively reviewed the incidence of dasatinib adverse events in 212 chronic phase chronic myeloid leukemia patients at 17 Australian institutions. Adverse events were reported in 116 patients (55%), most commonly pleural effusions (53 patients, 25%), which was the predominant cause of permanent drug cessation. Age and dose were risk factors for pleural effusion ( < .01 and .047, respectively). Recurrence rates were higher in those who remained on 100 mg compared with those who dose reduced ( = .041); however, recurrence still occurred at 50 mg. Patients who developed pleural effusions were more likely to have achieved MR4.5 after 6 months of dasatinib than those without effusions ( = .008). Pulmonary hypertension occurred in 5% of patients, frequently in association with pleural effusion, and was reversible upon dasatinib cessation in 6 of 7 patients. Dose reductions and temporary cessations had minimal impact on MR rates. Our observations suggest that by using the lowest effective dose in older patients to minimize the effusion risk, dose modification for cytopenias, and care with concomitant antiplatelet therapy, the necessity for permanent dasatinib cessation due to toxicity is likely to be minimal in immunologically competent patients.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1182/bloodadvances.2016003889DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC5727806PMC
May 2017

Linezolid-associated reticulocytopenia.

Ann Hematol 2016 Dec 23;95(12):2095-2097. Epub 2016 Sep 23.

Department of Haematology, Monash Medical Centre, Monash Health, 246 Clayton Road, Clayton, VIC, 3168, Melbourne, Australia.

View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1007/s00277-016-2824-6DOI Listing
December 2016